Cryptococcal meningitis - a silent culprit behind delirium in a patient with Parkinson’s disease, on levodopa, presenting with urinary tract infection
AbstractPatients with Parkinson’s disease are prone to mental disturbances like psychosis and delirium. Psychosis has been attributed to drugs like dopamine agonists, while delirium is commonly seen during the days of hospital stay and infections. This is a case of a 62-year-old lady, a known case of Parkinson’s disease on levodopa therapy, who has had repeated episodes of delirium over the past year. Her delirium episodes were usually associated with urinary tract infection and hyponatremia or as a part of levodopa therapy. However, this time on further evaluation, she was found to have cryptococcal meningitis as the culprit for her delirium.
- Abstract views: 969
- PDF: 503
- HTML: 523
Copyright (c) 2016 Robin Manappallil
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.